Pradaxa - How do you handle the severe indigestion & heartburn even taking prevasid?

Answers (1)

13 Oct 2011

I also suffered from severe burning stomach pain while on Pradaxa for 30 days post-operatively. As far as I understand, Pradaxa does not increase stomach acid and therefore OTC treatments for heartburn and indigestion do not work. Rather, this is an unpleasant side effect of the medicine itself. I believe it irritates the stomach muscle itself, versus the lining in a number of those who are taking it. I found that eating food BEFORE taking Pradaxa was very important. The larger the meal, the better. Key was, food first, medicine on top and RIGHT after eating. I also found personally that milk seemed to make the burning worse, but I don't know why. Taking Pradaxa alone on an empty stomach was the WORST thing I did. There is a forum on the Pradaxa website itself (www.pradaxa.com) that has a lot of good advice. Hope that helps!

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is heartburn and indigestion a side effect of penicillin?

since taking peniccillin ive been getting really hard heart burn and indigestion is this a possible side effect? its keeping me awake its that ...

1 answer 26 Aug 2010

Ranexa - is heartburn and indigestion a side effect?

Since starting Ranexa I have been having severe heart burn and or indigestion, will ranexa cause this?

2 answers 18 Nov 2010

Can you put pradaxa in a weekly pill box or should it be kept in bottle?

Ive just started taking pradaxa and have been putting them in a weekly pill orginizer. I saw a question about this in another site and didnt see an ...

3 answers 31 Mar 2011

I have GERD but lately the pain I have from it is very painful, should I be worried?

I take 300mg of Zantac, twice daily and this is not taking care of the pain like it use too. The pain gets so bad that it goes up into my jaw and ...

3 answers 27 Jun 2013